Alert archive / Maine / Beach Hazards Statements in 2025
Beach Hazards Statement 24, NWS Caribou, ME
NWS Caribou, ME issued this beach hazards statement at Sep 12, 2025, 1:55 PM EDT for Hancock County, Washington County, Maine. It took effect at Sep 13, 2025, 7:00 AM EDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Sep 12, 2025, 1:55 PM EDT (17:55 UTC)
- In effect from
- Sep 13, 2025, 7:00 AM EDT
- Expired
- Sep 13, 2025, 8:00 PM EDT
- In force
- 13 hr
- Issued by
- NWS Caribou, ME
Counties Hancock County, ME, Washington County, ME
The radar
The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 17:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 5.9 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1453 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
577 WHUS41 KCAR 121755 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 155 PM EDT Fri Sep 12 2025 MEZ029-030-130200- /O.NEW.KCAR.BH.S.0024.250913T1200Z-250914T0000Z/ Coastal Hancock-Coastal Washington- 155 PM EDT Fri Sep 12 2025 ...BEACH HAZARDS STATEMENT IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... * WHAT....The warm air temperatures in the upper 60s to around 70 may cause people to underestimate the danger of the cold water temperatures which are currently in the middle 50s. * WHERE...Coastal Hancock and Coastal Washington Counties. * WHEN...From Saturday morning through Saturday evening. * IMPACTS...The cold water temperatures can quickly cause hypothermia to anyone in the water. Anyone on a boat or paddlecraft should use extreme caution. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$
1 follow-up statement
538 WHUS41 KCAR 122328 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 728 PM EDT Fri Sep 12 2025 MEZ029-030-140000- /O.EXT.KCAR.BH.S.0024.250913T1100Z-250914T0000Z/ Coastal Hancock-Coastal Washington- 728 PM EDT Fri Sep 12 2025 ...BEACH HAZARDS STATEMENT NOW IN EFFECT FROM 7 AM EDT SATURDAY THROUGH SATURDAY EVENING... * WHAT....The warm air temperatures in the upper 60s to around 70 may cause people to underestimate the danger of the cold water temperatures which are currently in the middle 50s. * WHERE...Coastal Hancock and Coastal Washington Counties. * WHEN...From 7 AM EDT Saturday through Saturday evening. * IMPACTS...The cold water temperatures can quickly cause hypothermia to anyone in the water. Anyone on a boat or paddlecraft should use extreme caution. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this beach hazards statement went out at Sep 12, 7:47 AM EDT, 6 hours 8 minutes earlier.
Area forecast discussion, Sep 12, 7:47 AM EDT, 6 hours 8 minutes before
Area Forecast Discussion National Weather Service Caribou ME 747 AM EDT Fri Sep 12 2025 .SYNOPSIS... High pressure crosses the region today through tonight, then exits across the Maritimes Saturday. Upper level low pressure will slide east of the area Sunday while pulling another cold front through. High pressure will build down from the north on Monday then slide south of the area Tuesday. && .NEAR TERM /THROUGH SATURDAY/... High pressure crosses the region today through tonight, then begins to exit across the Maritimes Saturday. Expect mostly clear skies today through tonight. Patchy, mostly river valley, fog is also possible later tonight. Patchy frost is also possible later tonight across northern portions of the forecast area. An upper level disturbance will cross the region Saturday with partly sunny skies. Some model guidance also indicates the possibility of isolated showers with the disturbance. However, with dry low levels did not yet have enough confidence to include showers in the forecast. High temperatures today will range from the mid 60s north, to around 70 to the lower 70s Downeast. Low temperatures across northern areas tonight will generally range from the mid 30s to around 40. However, the normally coldest areas could fall to around freezing. Low temperatures Downeast will range from the lower to mid 40s. High temperatures Saturday will range from the mid to upper 60s north, to around 70 Downeast. && .SHORT TERM /SATURDAY NIGHT THROUGH SUNDAY NIGHT/... Upper level low pressure dropping south from Eastern Canada will begin to approach Saturday night as high pressure continues to our south. The return flow behind high pressure will combined with a bit of moisture working in from the upper trough to bring a partly cloudy night Saturday night with lows in the 40s. The upper low from Canada will pull a cold front through Sunday morning which may carry enough moisture to produce some scattered showers, mainly across the north. This will be followed by some clearing and a light gusty northwesterly breeze Sunday afternoon with high pressure building down from the north. Sunday night will then be clear and cool with lows from the low 40s north to near 50 Downeast. High pressure will build over the area Monday bringing a mostly sunny and seasonable day with highs ranging from near 70 north to the low to mid 70s Downeast. && .LONG TERM /MONDAY THROUGH THURSDAY/... High pressure will drop south of the area Monday night into Tuesday. A light return flow behind the high on Tuesday will bring some moderation in temperatures under a mostly sunny sky. Highs Tuesday should reach the mid 70s across the area. Reinforcing high pressure will drop south from Quebec on Wednesday bringing a continuation of dry weather and sunshine. This new high will slide south of the area Thursday as weak upper ridging remains over the area. This will bring a continuation of mild weather. Highs Wednesday and again Thursday will make a run for the mid 70s. Another cold front will come through on Friday. This one will again be dry as yet another reinforcing high drops in from Eastern Canada. Basically, the long range pattern next week favors upper ridging to our west with dry upper waves and occasional reinforcing highs dropping down from the north. Seasonable to slightly above normal temperatures here on the eastern edge of the ridge will be with us much of next week. && .AVIATION /12Z FRIDAY THROUGH TUESDAY/... NEAR TERM: Variable conditions with any patchy fog later tonight through early Saturday. Otherwise, VFR today through Saturday. Northerly low level wind shear across northern areas through around sunrise this morning. North/northwest winds around 10 knots, becoming variable 5 to 10 knots today. Light and variable winds tonight. South/southwest winds 5 to 10 knots Saturday. SHORT TERM: Saturday night...VFR. Light S to SW wind. Sunday...VFR. Light gusty NW wind. Sunday night...VFR, except any late night valley fog. Light NW wind. Monday...VFR. Light NW wind. Monday night...VFR. Light W wind. Tuesday...VFR. Light W wind. && .MARINE... NEAR TERM: Winds/seas below small craft advisory levels today through Saturday. SHORT TERM: Winds will be light and seas around 1 to 2 ft through early next week. Good visibility is expected. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...None. MARINE...None. && Near Term...TWD/Norcross Short Term...Bloomer Long Term...Bloomer Aviation...TWD/Norcross/Bloomer Marine...TWD/Norcross/Bloomer
Hazardous weather outlook, Sep 12, 7:46 AM EDT, 6 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 746 AM EDT Fri Sep 12 2025 MEZ001>006-010-011-015>017-029>032-131200- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis-Central Penobscot-Southern Penobscot- Interior Hancock-Central Washington-Coastal Hancock- Coastal Washington-Southern Piscataquis-Northern Washington- 746 AM EDT Fri Sep 12 2025 This Hazardous Weather Outlook is for Central Highlands Maine, Coastal DownEast Maine, Far Eastern Maine, Far Northern Maine, Interior DownEast Maine, North Woods Maine and Penobscot Valley Maine. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050>052-131200- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 746 AM EDT Fri Sep 12 2025 This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 12, 1:55 PM EDT | Frost Advisory | CAR | Aroostook, Somerset | 18 hr |
Nearby
Beach Hazards Statements in Maine, 2025Every beach hazards statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.